MAUDE Adverse Event Report: ALERE SAN DIEGO, INC CLEARVIEW STREP A EXACT II DIPSTICK 30T; STREP A RAPID TEST STRIP

ALERE SAN DIEGO, INC CLEARVIEW STREP A EXACT II DIPSTICK 30T; STREP A RAPID TEST STRIP
Model Number IST-501
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: false negative strep a results were not replicated in-house with retain products.Retain products were tested with strep a cutoff positive sample (2.5e07org/ml).All results were positive at read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.A negative result may be obtained if the concentration of the strep a antigen present in the throat swab is not adequate or is below the detectable level of the test.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
On (b)(6) 2018, the patient presented at the urgent care facility with a sore throat.Upon the initial examination, the customer noted that the patient's throat only appeared a little red and it was not immediately evident the patient had strep a.A test was performed with a clearview strep a exact ii dipstick test using a dual swab technique and a negative result was obtained at the 5 minute read time.The second throat swab was sent to (b)(6) laboratory for culture confirmation.The patient was diagnosed with pharyngitis and sent home.Two hours after test was performed on the clearview strep a exact ii dipstick test, the operator noticed a faint positive line had developed in the test region and forwarded this information to the customer.On (b)(6) 2018, the customer contacted the patient to inform the patient of the positive result and prescribe amoxicillin.At this time, the throat culture results had not been received.On (b)(6) 2018, the customer obtained a positive result from the confirmatory throat culture.The report indicated that there were a few colonies of strep a on the culture.The culture was performed on strep a specific bacitracin disk.The customer proceeded to attempt to contact patient to inform of the positive confirmatory test and ensure the patient had begun the prescribed course of antibiotics.On (b)(6) 2018, the patient returned to the urgent care facility for an unrelated issue and was provided the results of the confirmatory throat culture.The patient subsequently began the prescribed amoxicillin.Troubleshooting was conducted with the customer.The customer was advised results should not be interpreted after the read time and a faint positive line after the read time may indicate the sample concentration is below the level of detection.
 
Additional Manufacturer Narrative
Medical advisor review and input indicated the need for a correction in the mdr filing decision.

Brand Name
CLEARVIEW STREP A EXACT II DIPSTICK 30T
Common Device Name
STREP A RAPID TEST STRIP
Manufacturer (Section D)
ALERE SAN DIEGO, INC
9975 summers ridge road
san diego CA 92121
MDR Report Key7563182
Report Number2027969-2018-00068
Device Sequence Number13891994
Product Code GTY
UDI-Device Identifier10815845020024
UDI-Public(01)10815845020024(17)191031(10)STA7110016
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K010582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberIST-501
Device Lot NumberSTA7110016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR